Kansas, 2019

Flood in Kansas, July 6 to 7, 2019

July 6 to 7, 2019 · NWS SGF · 1 event in 1 county or zone

An isolated thunderstorm produced heavy rainfall which lead to localized flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

An isolated thunderstorm produced heavy rainfall which lead to localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 6, 5:09 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 6, 5:09 PM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
609 PM CDT Sat Jul 6 2019

.SHORT TERM...(This evening through Monday)
Issued at 234 PM CDT Sat Jul 6 2019

So far this afternoon most of the storm activity has been
southwest of the forecast area where slightly deeper moisture is
located, mainly along and north of the axis of 15C + dewpoints at
850 mb. A few small and short lived storms developed between
Galena and Branson earlier. Since outflow boundaries and several
clusters of thicker cumulus remain over the region, still expect
some uptick in storm development through the afternoon into early
evening.

Have kept patchy fog going for late tonight with saturated
ground and light winds mainly over the western half of the
forecast area.

Expect very similar hot and humid conditions with isolated to
scattered afternoon/early evening storms through Monday as weak
shortwaves move around the northern edge of the upper high over
Texas and interact with the unstable airmass over the region.

.LONG TERM...(Monday Night through Saturday)
Issued at 234 PM CDT Sat Jul 6 2019

The upper ridge over Texas will retrograde to the west as an upper
trough deepens over the western U.S. This will help to deepen a
surface trough over the southern and central high Plains and
produce increasing southerly winds over the region. There may be a
chance for more organized storm develop on Tuesday and Wednesday
as stronger shortwave energy ahead of the upper trough moves
across the northern Plains. The main upper wave will move across
the northern Plains on Wednesday and help drag a cold front
through the area so will continue storm chances through Wednesday
evening.

Later in the week, we still see a transition to northwest flow
aloft and a drier continental airmass moving into the area. So the
forecast will be trending toward drier and slightly cooler
conditions through Saturday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 607 PM CDT Sat Jul 6 2019

Have taken the convection from the TAFS. Not much progress with
the storms from OK/AR and confidence is pretty low with anything
reaching the terminals this evening. May see some additional lower
visibility develop later tonight with little or no wind.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Lindenberg
Hazardous weather outlook, Jul 6, 6:53 PM CST, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
753 PM CDT Sat Jul 6 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
753 PM CDT Sat Jul 6 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

  Scattered thunderstorms will continue through the mid evening
  hours, mainly over southeast Kansas into southwest Missouri.
  Cloud to ground lightning and very heavy rain will be the main
  risks with these storms. The stronger storms may produce wind
  gusts of 40 to 50 mph.

  Patchy fog will be possible late tonight and early Sunday
  morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated to scattered thunderstorms are expected through the
weekend and into the middle of next week. While organized severe
weather is not expected, a few storms may produce gusty winds and
heavy rainfall.

Afternoon heat indices in the 90s to around 100 degrees can be
expected through the middle of next week. Slightly cooler
temperatures are expected towards the end of next work week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Crawford

When
July 6, 8:49 PM CST to July 7, 12:00 AM CST
Where
Crawford County, Frontenac to 0.85 mi NNE of Frontenac
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
37.450, -94.700

Heavy rains caused several inches of water to impact multiple city roads.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835238.